MAUDE Adverse Event Report: ABBOTT MEDICAL TRICLIP G4 SYSTEM; TRICUSPID VALVE REPAIR DEVICE, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL TRICLIP G4 SYSTEM; TRICUSPID VALVE REPAIR DEVICE, PERCUTANEOUSLY DELIVERED
Model Number TCDS0301-XTW
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484); Difficult to Remove (1528); Difficult to Open or Close (2921)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a triclip procedure was performed to treat functional tricuspid regurgitation (tr) with a grade of 4 on a patient with 4 to 5 leaflets.A triclip xtw was inserted and successfully deployed on the tricuspid valve.A second clip, a triclip xtw (50821r1018), was then inserted and grasping was performed.However, the leaflets were unable to be grasped, and it was observed that a gripper was not functioning as intended.Therefore, a decision was made to remove the clip.However, while removing the cds into the sgc, the clip detached from the tip.It was noted that the gripper lines stayed attached.A non-abbott sheath device was inserted and placed on the opposite side (left side) of the device and snared out of the patient.A third clip was then inserted, and grasping was performed.However, the leaflets were unable to be grasped or captured.Therefore, the clip was removed from the patient.The procedure was discontinued, and the tr was reduced to a grade of 3.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was corrected: the correct lot number for the second clip has been corrected to 50827r1034), as the clip 50821r1018 was the first clip implanted and implanted with success.
 
Additional Manufacturer Narrative
All available information was investigated.The returned device analysis was unable to replicate the reported positioning failure, difficult single gripper actuation, difficult cds removal through the sgc, and premature activation in a testing environment.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the reported positioning failure is related to challenging patient anatomy (4-5 tricuspid valve leaflets).A cause for the reported difficult single gripper actuation, difficult cds removal through the sgc, and premature activation could not be conclusively determined.The reported embolism is a cascading event of the premature activation.The reported patient effect of embolism, as listed in the triclip g4 system instructions for use, is a known possible complication associated with triclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
TRICLIP G4 SYSTEM
Common Device Name
TRICUSPID VALVE REPAIR DEVICE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24351417
Report Number2135147-2026-00953
Device Sequence Number4759461
Product Code NPS
UDI-Device Identifier05415067047755
UDI-Public(01)05415067047755(17)260826(10)50827R1034
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P230007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberTCDS0301-XTW
Device Catalogue NumberTCDS0301-XTW
Device Lot Number50827R1034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/07/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED TRICLIP; TRICLIP STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale